MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Model Number A22040T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The cause of the reported event could not be determined at this time.However, based on similar reported events, the most probable cause of the reported event could be attributed to user handling.The instruction manual provides warning which states that " impact, fall, shock or similar stress can damage the ceramic insulation at the sheath's distal end and that the instrument must not be used if damaged since otherwise this can cause injuries to the patient and/or user." in addition, the oem performed a manufacturing and quality control review for the affected lot number without showing any non-conformities or deviations regarding the related issue.If additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.
 
Event or Problem Description
Olympus was informed that during a transurethral resection of bladder tumor (turbt) procedure, the black tip of the inner sheath broke off and fell inside the patient¿s bladder.The device fragment was retrieved with an unknown device.It is unknown if the intended procedure was completed.There was no patient injury reported.Additionally, the user facility reported that no other equipment was replaced during the procedure, the sheath did not experience any external impact or falls prior to the procedure and was inspected with no anomalies noted.The sheath also had been lubricated prior to assembly with other equipment.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
INNER SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8188045
Report Number2951238-2018-00785
Device Sequence Number19207945
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Catalogue NumberA22040T
Device Lot Number156W
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR